Thunderstorm Wind, Smith
- When
- October 19, 3:50 AM CST
- Where
- Smith County, Lindale
- Measured
- 58 kt (67 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.517, -95.400
Numerous large trees down over FM16.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 19, 1:30 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT SAT OCT 19 2002 AN UPPER LEVEL LOW WILL CONTINUE TO PROVIDE PACIFIC MOISTURE TO THE AREA TODAY...AS IT APPROACHES. THE SURFACE MAP THIS MORNING SHOWS A WARM FRONT NEAR ACT TO JUST NORTH OF SHREVEPORT...WITH THE RADAR SHOWING RAIN MOSTLY NORTH OF THIS BOUNDARY. THE MODELS SHOW THE UPPER LOW WEAKENING SOMEWHAT AS IT APPROACHES THE CWA...AND MOVING ACROSS SOUTHEAST OKLAHOMA SOMETIME AROUND NOON. THE DEEPEST MOISTURE TODAY WILL BE CONFINED TO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AND THIS IS WHERE CURRENT RAIN IS FALLING. A FLASH FLOOD WATCH IS CURRENTLY OUT ACROSS THE I30 CORRIDOR...SINCE THIS IS WHERE THE HIGHEST POPS AND HEAVIEST RAIN WILL BE LOCATED...WE WILL EXTENDED THE WATCH THROUGH THIS AFTERNOON. FOR TEMPS WILL BALANCE BETWEEN MAV AND FWC. PRELIMS... SHV 76/62/70/53 7720 MLU 76/63/72/53 5750 TXK 68/58/65/49 +620 TYR 73/60/68/50 +620 LFK 78/66/72/55 7720 ELEVEN .SHV...FLOOD WATCH THROUGH THIS AFTERNOON... ARZ050-051-059-060-061-070-TXZ096-097-TXZ108>111-124-OKZ77.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN FILTERING INTO THE WESTERN SECTIONS OF THE REGION TODAY IN ADVANCE OF A STRONG UPPER LEVEL SYSTEM. SOME STORMS OVERNIGHT WILL HAVE PERIODS OF VERY HEAVY RAINFALL...MAINLY ALONG AND NORTHWEST OF INTERSTATE 30. HOWEVER... ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS ARE NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A VIGOROUS UPPER LEVEL STORM SYSTEM MAY PRODUCE A FEW SEVERE THUNDERSTORMS ON SATURDAY AS WELL AS PERIODS OF VERY HEAVY RAINFALL AS IT MOVES THROUGH. BEST CHANCE FOR ANY SEVERE STORMS WOULD BE ACROSS NORTHEAST TEXAS.
The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees down over FM16.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316026.